Alert archive / Georgia / Severe Thunderstorm Warnings in 2018
Severe Thunderstorm Warning 230, NWS Atlanta, GA
NWS Atlanta, GA issued this severe thunderstorm warning at Jul 17, 2018, 2:11 PM EDT for 4 counties in Georgia. It was in force for 22 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jul 17, 2018, 2:11 PM EDT (18:11 UTC)
- Expired
- Jul 17, 2018, 2:33 PM EDT
- In force
- 22 min
- Issued by
- NWS Atlanta, GA
- Area
- Storm-based polygon
- Hail
- 0.75 in
- Wind
- 60.0 mph
Counties Emanuel County, GA, Montgomery County, GA, Toombs County, GA, Treutlen County, GA
The radar
The Robins AFB radar (KJGX), 107 km from the middle of the area, began a volume at 18:13 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Jacksonville, FL (KJAX), launched 12:00Z, 6.2 hours before the alert went out and 217 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1628 J/kg
- Mixed-layer CIN
- -20 J/kg
- Mixed-layer LCL
- 801 m above ground
- 0-6 km bulk shear
- 16 kt
- 0-1 km storm-relative helicity
- 35 m²/s²
- 0-3 km storm-relative helicity
- 28 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
455
WUUS52 KFFC 171811
SVRFFC
GAC107-209-279-283-171845-
/O.NEW.KFFC.SV.W.0230.180717T1811Z-180717T1845Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
Severe Thunderstorm Warning
National Weather Service Peachtree City GA
211 PM EDT TUE JUL 17 2018
The National Weather Service in Peachtree City has issued a
* Severe Thunderstorm Warning for...
Northern Toombs County in southeastern Georgia...
South central Emanuel County in east central Georgia...
East central Treutlen County in east central Georgia...
Northeastern Montgomery County in central Georgia...
* Until 245 PM EDT.
* At 211 PM EDT, a severe thunderstorm was located near Oak Park, or
10 miles east of Soperton, moving east at 20 mph.
HAZARD...60 mph wind gusts and penny size hail.
SOURCE...Radar indicated.
IMPACT...Expect damage to roofs, siding, and trees.
* Locations impacted include...
Stillmore, Oak Park, Lexsy and Normantown.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
For your protection move to an interior room on the lowest floor of a
building.
If you see wind damage...hail or flooding...wait until the storm has
passed...and then call the National Weather Service toll free
at 1 8 6 6 7 6 3 4 4 6 6 or tweet us your report at NWSATLANTA.
&&
LAT...LON 3247 8218 3243 8219 3235 8225 3235 8224
3227 8222 3228 8249 3245 8246 3249 8217
TIME...MOT...LOC 1811Z 252DEG 18KT 3239 8241
HAIL...0.75IN
WIND...60MPH
$$1 follow-up statement
163
WWUS52 KFFC 171833
SVSFFC
Severe Weather Statement
National Weather Service Peachtree City GA
233 PM EDT TUE JUL 17 2018
GAC107-209-279-283-171843-
/O.CAN.KFFC.SV.W.0230.000000T0000Z-180717T1845Z/
Toombs GA-Emanuel GA-Treutlen GA-Montgomery GA-
233 PM EDT TUE JUL 17 2018
...THE SEVERE THUNDERSTORM WARNING FOR NORTHERN TOOMBS...SOUTH
CENTRAL EMANUEL...EAST CENTRAL TREUTLEN AND NORTHEASTERN MONTGOMERY
COUNTIES IS CANCELLED...
The storm which prompted the warning has weakened below severe
limits, and no longer poses an immediate threat to life or property.
Therefore, the warning has been cancelled. However gusty winds and
heavy rain are still possible with this thunderstorm.
LAT...LON 3247 8218 3243 8219 3235 8225 3235 8224
3227 8222 3228 8249 3245 8246 3249 8217
TIME...MOT...LOC 1828Z 252DEG 18KT 3242 8229
$$What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Atlanta, GA wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 17, 1:30 PM EDT, 41 minutes earlier.
Area forecast discussion, Jul 17, 1:30 PM EDT, 41 minutes before
Area Forecast Discussion...Updated for Aviation National Weather Service Peachtree City GA 130 PM EDT Tue Jul 17 2018 .UPDATE... No changes planned for the forecast. 41 && .PREV DISCUSSION... /Issued 337 AM EDT Tue Jul 17 2018/ SHORT TERM /Today through Wednesday/... Precip from late evening showers/storms that have largely diminished and pushed east will again allow for some pesky morning fog with patchy coverage and like other recent mornings, any lingering areas of sfc convergence from old boundaries can trigger a stray shower just about any time. Still looking like weak upper wave axis traversing the southern half of the CWA and a front approaching the north will focus the greater chance of afternoon/evening convection. Fcst CAPE values are on the order of 2000-3000 J/kg so a few strong storms can again be expected. With some mid/upper level drier air advecting across the north, resultant PWATs will be a bit lower than past days and should make storms not quite as efficient rain producers but isolated flooding is always a threat with any summertime convection. Aforementioned front and moisture axis will be shifted farther south for Wednesday so have confined the pops to primarily central GA and give the north a welcomed break. The drier columns will allow for slightly warmer temps in the period, which brings us back to near normal in the low 90s for most areas. Baker LONG TERM /Wednesday Night through Monday/... Beginning of the extended forecast sees moisture returning northward across the region. Upper-level flow continues to amplify as the eastern U.S. upper trough deepens. Good short wave energy in the northwesterly flow drives another sharp surface frontal boundary into the forecast area Saturday. Combined with moderate instability and mid-level winds, the threat for at least slightly more organized strong to severe storms cannot be ignored. By the beginning of next week, the upper flow begins de-amplifying some as the eastern trough lifts and the western ridge builds back toward the region. not seeing enough to eliminate POPs, but we are likely to see less coverage and a return to a more diurnal convective cycle. 20 && .AVIATION... 18Z Update... Expect afternoon cumulus sct-bkn035-045 to develop...gradually dissipating this evening. Not expecting low ceilings Wednesday morning since drier air will be advecting south...but KMCN and KCSG could still see some mvfr. Showers and thunderstorms will develop this afternoon and linger into the evening. Winds will remain light west to northwest. //ATL Confidence...18Z Update... Medium on low ceilings for Wednesday morning. High on all else. 41 && .PRELIMINARY POINT TEMPS/POPS... Athens 90 72 91 72 / 40 30 20 20 Atlanta 90 74 91 72 / 40 30 20 10 Blairsville 84 65 85 66 / 50 30 10 10 Cartersville 90 71 90 68 / 40 40 10 10 Columbus 91 75 92 73 / 40 40 50 20 Gainesville 88 71 89 71 / 40 30 20 10 Macon 91 73 91 72 / 40 40 50 30 Rome 90 71 91 69 / 40 40 10 10 Peachtree City 90 72 91 70 / 40 30 20 20 Vidalia 90 74 91 74 / 60 40 60 40 && .FFC WATCHES/WARNINGS/ADVISORIES... NONE. && SHORT TERM...41 LONG TERM....20 AVIATION...41
Hazardous weather outlook, Jul 17, 12:51 PM EDT, 1 hour 20 minutes before
Hazardous Weather Outlook National Weather Service Peachtree City GA 1251 PM EDT Tue Jul 17 2018 GAZ001>009-011>016-019>025-027-030>039-041>062-066>076-078>086- 089>098-102>113-181200- Baldwin-Banks-Barrow-Bartow-Bibb-Bleckley-Butts-Carroll-Catoosa- Chattahoochee-Chattooga-Cherokee-Clarke-Clayton-Cobb-Coweta- Crawford-Crisp-Dade-Dawson-DeKalb-Dodge-Dooly-Douglas-Emanuel- Fannin-Fayette-Floyd-Forsyth-Gilmer-Glascock-Gordon-Greene- Gwinnett-Hall-Hancock-Haralson-Harris-Heard-Henry-Houston-Jackson- Jasper-Jefferson-Johnson-Jones-Lamar-Laurens-Lumpkin-Macon- Madison-Marion-Meriwether-Monroe-Montgomery-Morgan-Murray- Muscogee-Newton-North Fulton-Oconee-Oglethorpe-Paulding-Peach- Pickens-Pike-Polk-Pulaski-Putnam-Rockdale-Schley-South Fulton- Spalding-Stewart-Sumter-Talbot-Taliaferro-Taylor-Telfair-Toombs- Towns-Treutlen-Troup-Twiggs-Union-Upson-Walker-Walton-Warren- Washington-Webster-Wheeler-White-Whitfield-Wilcox-Wilkes- Wilkinson- 1251 PM EDT Tue Jul 17 2018 This Hazardous Weather Outlook is for portions of North and Central Georgia. .DAY ONE...This Afternoon and Tonight... Scattered thunderstorms are expected across north and central Georgia this afternoon and evening. A few of these storms could be strong, producing gusty winds and frequent lightning strikes. However, the main hazard will be locally heavy rainfall. The heavy rain could cause temporary street flooding and ponding of water in low lying areas. .DAYS TWO THROUGH SEVEN...Wednesday through Monday... Scattered to numerous thunderstorms are expected Wednesday through Monday, mainly in the afternoon and evening hours each day. A few strong to severe thunderstorms will be possible each day with strong, gusty winds, frequent lightning, and very heavy rainfall. .SPOTTER INFORMATION STATEMENT... Spotter activation is not requested but spotters are encouraged to submit reports of severe weather through the web by going to weather.gov/atlanta.
In the hours before
Local storm report, Jul 17, 12:17 PM EDT, 1 hour 54 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
1217 PM EDT TUE JUL 17 2018
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0800 PM FLASH FLOOD CARROLLTON 33.58N 85.08W
07/16/2018 CARROLL GA EMERGENCY MNGR
WATER PARTIALLY SUBMERGING CARS UP TO THE WINDOWS AT
THE INTERSECTION OF HWY 27 AND MAPLE ST.
&&
EVENT NUMBER FFC1800635
KINGLocal storm report, Jul 17, 12:20 PM EDT, 1 hour 51 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
1220 PM EDT TUE JUL 17 2018
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0800 PM FLASH FLOOD CARROLLTON 33.58N 85.08W
07/16/2018 CARROLL GA EMERGENCY MNGR
FLOODING ON THE ROADWAY ON INTERSECTION OF ROME ST AND
NEWNAN ST.
&&
EVENT NUMBER FFC1800636
KINGLocal storm report, Jul 17, 12:23 PM EDT, 1 hour 48 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
1223 PM EDT TUE JUL 17 2018
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0800 PM FLASH FLOOD 1 SE CARROLLTON 33.57N 85.06W
07/16/2018 CARROLL GA EMERGENCY MNGR
FLOODED ROADWAY AT THE INTERSECTION OF STRICKLAND RD
AND BLANDENBURG RD
&&
EVENT NUMBER FFC1800637
KINGLocal storm report, Jul 17, 12:26 PM EDT, 1 hour 45 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
1226 PM EDT TUE JUL 17 2018
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0800 PM FLASH FLOOD 2 ENE CARROLLTON 33.59N 85.05W
07/16/2018 CARROLL GA EMERGENCY MNGR
FLOOD WATER ENTERED HOMES ON CARROLL CIRCLE.
&&
EVENT NUMBER FFC1800638
KINGSpecial weather statement, Jul 17, 1:25 PM EDT, 46 minutes before
Special Weather Statement
National Weather Service Peachtree City GA
125 PM EDT TUE JUL 17 2018
GAZ098-171800-
Treutlen GA-
125 PM EDT TUE JUL 17 2018
...SIGNIFICANT WEATHER ADVISORY FOR TREUTLEN COUNTY UNTIL 200 PM
EDT...
At 125 PM EDT...a strong thunderstorm was over Lothair, or near
Soperton...moving east at 20 mph.
HAZARD...Up to 40 mph wind...frequent cloud to ground lightning
and heavy rain.
IMPACT...Expect minor damage to tree limbs and blowing around of
light...unsecured objects. Heavy rain may cause temporary
street flooding especially in poor drainage areas.
Some locations in the path of this storm include
Soperton, Tarrytown, Lothair, Orland, Orianna, Barnhill, Zaidee and
Gillis Springs.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
People outdoors should seek shelter immediately. If you can hear
thunder...you are close enough to be struck by lightning. Motorists
should slow down and be prepared for possible loss of control due to
hydroplaning.
LAT...LON 3235 8241 3231 8264 3229 8267 3230 8271
3231 8273 3233 8274 3233 8275 3235 8273
3239 8272 3241 8270 3243 8270 3245 8269
3246 8266 3248 8264 3246 8241 3244 8238
TIME...MOT...LOC 1725Z 284DEG 16KT 3239 8265
WIND...40MPHSpecial weather statement, Jul 17, 2:02 PM EDT, 9 minutes before
Special Weather Statement
National Weather Service Peachtree City GA
202 PM EDT TUE JUL 17 2018
GAZ086-098-112-113-171845-
Toombs GA-Emanuel GA-Treutlen GA-Montgomery GA-
202 PM EDT TUE JUL 17 2018
...SIGNIFICANT WEATHER ADVISORY FOR NORTHERN TOOMBS...SOUTHERN
EMANUEL...EASTERN TREUTLEN AND NORTHERN MONTGOMERY COUNTIES UNTIL 245
PM EDT...
At 202 PM EDT...a strong thunderstorm was over Zaidee, or near
Soperton...moving east at 20 mph.
HAZARD...Up to 40 mph wind...frequent cloud to ground lightning
and heavy rain.
IMPACT...Expect minor damage to tree limbs and blowing around of
light...unsecured objects. Heavy rain may cause temporary
street flooding especially in poor drainage areas.
Some locations in the path of this storm include
Soperton, Stillmore, Oak Park, Tarrytown, Zaidee, Gillis Springs,
Kibbee and Normantown.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
People outdoors should seek shelter immediately. If you can hear
thunder...you are close enough to be struck by lightning. Motorists
should slow down and be prepared for possible loss of control due to
hydroplaning.
LAT...LON 3243 8219 3235 8225 3235 8224 3228 8223
3225 8221 3220 8222 3231 8266 3246 8255
3247 8218
TIME...MOT...LOC 1802Z 276DEG 17KT 3237 8249
WIND...40MPHThe office that day
Everything else NWS Atlanta, GA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 16, 8:01 PM EDT | Special Weather Statement | FFC | Fayette | 29 min |
| Jul 16, 8:13 PM EDT | Special Weather Statement | FFC | Pike | 32 min |
| Jul 16, 8:19 PM EDT | Special Weather Statement | FFC | Polk | 26 min |
| Jul 16, 8:34 PM EDT | Special Weather Statement | FFC | Bartow | 26 min |
| Jul 16, 8:42 PM EDT | Special Weather Statement | FFC | Clayton | 33 min |
| Jul 16, 8:46 PM EDT | Special Weather Statement | FFC | Haralson | 29 min |
| Jul 16, 8:59 PM EDT | Severe Thunderstorm Warning | FFC | Clayton, Henry, Spalding | 31 min |
| Jul 16, 9:07 PM EDT | Special Weather Statement | FFC | Baldwin | 23 min |
| Jul 16, 9:19 PM EDT | Flash Flood Warning | FFC | Haralson, Polk | 6 hr |
| Jul 16, 9:32 PM EDT | Special Weather Statement | FFC | Henry | 28 min |
| Jul 16, 10:00 PM EDT | Special Weather Statement | FFC | Henry, Newton, Rockdale | 30 min |
| Jul 16, 10:09 PM EDT | Special Weather Statement | FFC | Butts | 36 min |
| Jul 16, 10:20 PM EDT | Special Weather Statement | FFC | Jones | 25 min |
| Jul 16, 10:45 PM EDT | Special Weather Statement | FFC | Jones | 30 min |
| Jul 16, 11:26 PM EDT | Special Weather Statement | FFC | Jasper, Morgan, Putnam | 49 min |
| Jul 16, 11:27 PM EDT | Special Weather Statement | FFC | Barrow, Jackson | 48 min |
| Jul 16, 11:59 PM EDT | Special Weather Statement | FFC | Greene, Hancock, Jasper, Oglethorpe, Putnam, Taliaferro | 46 min |
| Jul 17, 12:21 AM EDT | Special Weather Statement | FFC | Gilmer, Murray, Pickens, Whitfield | 54 min |
| Jul 17, 1:25 PM EDT | Special Weather Statement | FFC | Treutlen | 35 min |
| Jul 17, 1:51 PM EDT | River Flood Warning | FFC | Gwinnett | 5 hr |
| Jul 17, 2:02 PM EDT | Special Weather Statement | FFC | Treutlen | 43 min |
| Jul 17, 2:21 PM EDT | Special Weather Statement | FFC | Emanuel | 24 min |
| Jul 17, 2:44 PM EDT | Special Weather Statement | FFC | Catoosa, Dade, Walker, Whitfield | 46 min |
| Jul 17, 2:45 PM EDT | Special Weather Statement | FFC | Toombs | 30 min |
| Jul 17, 2:46 PM EDT | Special Weather Statement | FFC | Emanuel | 29 min |
| Jul 17, 3:29 PM EDT | Special Weather Statement | FFC | Catoosa, Chattooga, Walker, Whitfield | 31 min |
| Jul 17, 4:02 PM EDT | Special Weather Statement | FFC | Chattooga, Gordon | 28 min |
| Jul 17, 4:14 PM EDT | Special Weather Statement | FFC | Murray | 46 min |
| Jul 17, 4:18 PM EDT | Special Weather Statement | FFC | Dooly | 27 min |
| Jul 17, 4:32 PM EDT | Special Weather Statement | FFC | Chattooga, Floyd, Gordon | 28 min |
| Jul 17, 5:02 PM EDT | Special Weather Statement | FFC | Baldwin | 28 min |
| Jul 17, 5:17 PM EDT | Special Weather Statement | FFC | Dade | 28 min |
| Jul 17, 5:21 PM EDT | Special Weather Statement | FFC | Treutlen | 24 min |
| Jul 17, 5:41 PM EDT | Special Weather Statement | FFC | Wilkinson | 34 min |
| Jul 17, 5:47 PM EDT | Special Weather Statement | FFC | Treutlen | 28 min |
| Jul 17, 5:50 PM EDT | Special Weather Statement | FFC | Dooly | 25 min |
| Jul 17, 5:58 PM EDT | Severe Thunderstorm Warning | FFC | Wilkinson | 32 min |
| Jul 17, 6:16 PM EDT | Special Weather Statement | FFC | Montgomery, Treutlen | 29 min |
| Jul 17, 6:17 PM EDT | Special Weather Statement | FFC | Dooly | 28 min |
| Jul 17, 6:25 PM EDT | Severe Thunderstorm Warning | FFC | Dooly, Sumter | 35 min |
| Jul 17, 6:37 PM EDT | Special Weather Statement | FFC | Wilkinson | 23 min |
| Jul 17, 6:48 PM EDT | Special Weather Statement | FFC | Treutlen | 27 min |
| Jul 17, 6:58 PM EDT | Special Weather Statement | FFC | Johnson | 32 min |
| Jul 17, 7:00 PM EDT | Special Weather Statement | FFC | Dooly | 30 min |
| Jul 17, 7:30 PM EDT | Special Weather Statement | FFC | Crisp, Dooly | 30 min |
Nearby
Severe Thunderstorm Warnings in Georgia, 2018Every severe thunderstorm warning in 2018
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.